zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A compact finite difference scheme for the fractional sub-diffusion equations. (English) Zbl 1211.65112
Authors’ abstract: A compact finite difference scheme for the fractional sub-diffusion equations is derived. After a transformation of the original problem, the L1 discretization is applied for the time-fractional part and a fourth-order accuracy compact approximation for the second-order space derivative. The unique solvability of the difference solution is discussed. The stability and convergence of the finite difference scheme in maximum norm are proved using the energy method, where a new inner product is introduced for the theoretical analysis. The technique is quite novel and different from previous analytical methods. Finally, a numerical example is provided to show the effectiveness and accuracy of the method.
65M06Finite difference methods (IVP of PDE)
35K05Heat equation
35R11Fractional partial differential equations
65M12Stability and convergence of numerical methods (IVP of PDE)
[1]Klages, R.; Radons, G.; Sokolov, I. M.: Anomalous transport: foundations and applications, (2008)
[2]Mainardi, F.; Raberto, M.; Gorenflo, R.; Scalas, E.: Fractional calculus and continuous-time finance II: The waiting-time distribution, Physica A 287, 468-481 (2000)
[3]Benson, D.; Schumer, R.; Meerschaert, M.; Wheatcraft, S.: Fractional dispersion, Lévy motion, and the MADE tracer tests, Transport porous med. 42, 211-240 (2001)
[4]Podlubny, I.: Fractional differential equations, (1999)
[5]Kilbas, A.; Srivastava, H.; Trujillo, J.: Theory and applications of fractional differential equations, (2006)
[6]Meerschaert, M.; Tadjeran, C.: Finite difference approximations for fractional advection-dispersion flow equations, J. comput. Appl. math. 172, 65-77 (2004) · Zbl 1126.76346 · doi:10.1016/j.cam.2004.01.033
[7]Langlands, T.; Henry, B.: The accuracy and stability of an implicit solution method for the fractional diffusion equation, J. comput. Phys. 205, 719-736 (2005) · Zbl 1072.65123 · doi:10.1016/j.jcp.2004.11.025
[8]Lynch, V.; Carreras, B.; Castillo-Negrete, D.; Ferreira-Mejias, K.; Hicks, H.: Numerical methods for the solution of partial differential equations of fractional order, J. comput. Phys. 192, 406-421 (2003) · Zbl 1047.76075 · doi:10.1016/j.jcp.2003.07.008
[9]Du, R.; Cao, W.; Sun, Z. Z.: A compact difference scheme for the fractional diffusion-wave equation, Appl. math. Model. 34, 2998-3007 (2010) · Zbl 1201.65154 · doi:10.1016/j.apm.2010.01.008
[10]Podlubny, I.: Matrix approach to disctete fractional calculus, Fract. calculus appl. Anal. 3, 359-386 (2000) · Zbl 1030.26011
[11]Podlubny, I.: Matrix approach to discrete fractional calculus II: Partial fractional differential equations, J. comput. Phys. 228, 3137-3153 (2009) · Zbl 1160.65308 · doi:10.1016/j.jcp.2009.01.014
[12]Yuste, S.; Acedo, L.: An explicit finite difference method and a new von Neumann-type stability analysis for fractional diffusion equations, SIAM J. Numer. anal. 42, No. 5, 1862-1874 (2005) · Zbl 1119.65379 · doi:10.1137/030602666
[13]Yuste, S.: Weighted average finite difference methods for fractional diffusion equations, J. comput. Phys. 216, 264-274 (2006) · Zbl 1094.65085 · doi:10.1016/j.jcp.2005.12.006
[14]Chen, C.; Liu, F.; Turner, I.; Anh, V.: A Fourier method for the fractional diffusion equation describing sub-diffusion, J. comput. Phys. 227, 886-897 (2007) · Zbl 1165.65053 · doi:10.1016/j.jcp.2007.05.012
[15]Chen, C.; Liu, F.; Burrage, K.: Finite difference methods and a Fourier analysis for the fractional reaction-subdiffusion equation, Appl. math. Comput. 198, 754-769 (2008) · Zbl 1144.65057 · doi:10.1016/j.amc.2007.09.020
[16]Chen, S.; Liu, F.; Zhuang, P.; Anh, V.: Finite difference approximations for the fractional Fokker – Planck equation, Appl. math. Model. 33, 256-273 (2009) · Zbl 1167.65419 · doi:10.1016/j.apm.2007.11.005
[17]Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: New solution and analytical techniques of the implicit numerical method for the anomalous subdiffusion equation, SIAM J. Numer. anal. 46, No. 2, 1079-1095 (2008) · Zbl 1173.26006 · doi:10.1137/060673114
[18]Zhuang, P.; Liu, F.; Anh, V.; Turner, I.: Stability and convergence of an implicit numerical method for the non-linear fractional reaction-subdiffusion process, IMA J. Appl. math. 74, 645-667 (2009) · Zbl 1187.35271 · doi:10.1093/imamat/hxp015
[19]Liu, F.; Yang, C.; Burrage, K.: Numerical method and analytical technique of the modified anomalous subdiffusion equation with a nonlinear source term, J. comput. Appl. math. 231, 160-176 (2009) · Zbl 1170.65107 · doi:10.1016/j.cam.2009.02.013
[20]Chen, C.; Liu, F.; Turner, I.; Anh, V.: Numerical schemes and multivariate extrapolation of a two-dimensional anomalous sub-diffusion equation, Numer. algor. 54, 1-21 (2010) · Zbl 1191.65116 · doi:10.1007/s11075-009-9320-1
[21]Cui, M.: Compact finite difference method for the fractional diffusion equation, J. comput. Phys. 228, 7792-7804 (2009) · Zbl 1179.65107 · doi:10.1016/j.jcp.2009.07.021
[22]Chen, C.; Liu, F.; Turner, I.; Anh, V.: Numerical schemes with high spatial accuracy for a variable-order anomalous subdiffusion equation, SIAM J. Sci. comput. 32, 1740-1760 (2010) · Zbl 1217.26011 · doi:10.1137/090771715
[23]Samarskii, A.; Andreev, V.: Difference methods for elliptic equations, (1976)
[24]Liao, H.; Sun, Z. Z.: Maximum norm error bounds for ADI and compact ADI methods for solving parabolic equations, Numer. meth. Partial differential equ. 26, 37-60 (2010) · Zbl 1196.65154 · doi:10.1002/num.20414
[25]Sun, Z. Z.; Wu, X.: A fully discrete difference scheme for a diffusion-wave system, Appl. numer. Math. 56, 193-209 (2006) · Zbl 1094.65083 · doi:10.1016/j.apnum.2005.03.003